Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Have had wagener's disease. Having low bp and mid quadrant pain. What is causing this pain?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
my father is 77 yrs old. he has had wagener's disease in the past. he had an elevated cea a couple months ago but all other tests and lab results were fine. he has had an elevated BUN and creatinine since he had wageners 20 yrs ago. he has also always had high blood pressure. he now has low bp and right mid quadrant pain. he has also had numerous hernia repairs in the past. he has stopped taking his bp meds and has started taking nexium couple months back for GERD. what could be causing his pain and current low bp?
Posted Thu, 8 Nov 2012 in Digestion and Bowels
Answered by Dr. Charles S Narasi 8 hours later
You mention that your father had been diagnosed with
"Wagner's Disease", which essentially is an eye disease
and is genetic in nature. On the other hand there is also
"Wegner's granulomatosus XXXXXXX which is a condition involving
blood vessel inflammation and this could affect multiple
organs. So, it would be good to know which one it is.
As for the pain in the abdomen and the location , we have
to think about the large bowel or the colon. Since he has had
kidney problems, the right kidney in that area also has to
be checked. He has also had numrous hernia operations,
in addition to the appendix surgery. This makes him more
prone to have scar tissue inside the abdomen called "Adhesions".
These can trap nerve endings and give a lot of chronic pain.
He should have his stool checked for blood, have blood tests
including CEA (Repeat). A colonoscopy by a gastroenterologist
or a colorectal surgeon who can carefully examine the entire
colon with special attention to the junction of the small and
large bowel, area called ileum and cecum where polyps (Growths)
or cancer can hide. It is very important to rule this out since
he has had elevated CEA levels although his kidney condition
can make it abnormal. His lower blood pressure , if he is still
on medications for the same, may need dosage adjustment.
Lower blood count can also make his blood pressure to drop.
Hope you can discuss this with your doctor and take
appropriate steps.
I wish him well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor